Endre søk
RefereraExporteraLink to record
Permanent link

Direct link
Referera
Referensformat
  • apa
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Annet format
Fler format
Språk
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Annet språk
Fler språk
Utmatningsformat
  • html
  • text
  • asciidoc
  • rtf
Mean value surfaces with prescribed curvature form
KTH, Tidigare Institutioner, Matematik.ORCID-id: 0000-0002-4971-7147
2004 (engelsk)Inngår i: Journal des Mathématiques Pures et Appliquées, ISSN 0021-7824, E-ISSN 1776-3371, Vol. 83, nr 9, s. 1075-1107Artikkel i tidsskrift (Fagfellevurdert) Published
Abstract [en]

The Gaussian curvature of a two-dimensional Riemannian manifold is uniquely determined by the choice of the metric. The formulas for computing the curvature in terms of components of the metric, in isothermal coordinates, involve the Laplacian operator and therefore, the problem of finding a Riemannian metric for a given curvature form may be viewed as a potential theory problem. This problem has, generally speaking, a multitude of solutions. To specify the solution uniquely, we ask that the metric have the mean value property for harmonic functions with respect to some given point. This means that we assume that the surface is simply connected and that it has a smooth boundary. In terms of the so-called metric potential, we are looking for a unique smooth solution to a nonlinear fourth order elliptic partial differential equation with second order Cauchy data given on the boundary. We find a simple condition on the curvature form which ensures that there exists a smooth mean value surface solution. It reads: the curvature form plus half the curvature form for the hyperbolic plane (with the same coordinates) should be less than or equal to 0. The same analysis leads to results on the question of whether the canonical divisors in weighted Bergman spaces over the unit disk have extraneous zeros. Numerical work suggests that the above condition on the curvature form is essentially sharp. Our problem is in spirit analogous to the classical Minkowski problem, where the sphere supplies the chart coordinates via the Gauss map.

sted, utgiver, år, opplag, sider
2004. Vol. 83, nr 9, s. 1075-1107
Emneord [en]
bordered surface, Riemannian metric, minimal area, mean value property, curvature form, bergman spaces, invariant subspaces, extremal-functions
HSV kategori
Identifikatorer
URN: urn:nbn:se:kth:diva-23741DOI: 10.1016/j.matpur.2004.03.001ISI: 000224008300001Scopus ID: 2-s2.0-4444305803OAI: oai:DiVA.org:kth-23741DiVA, id: diva2:342440
Merknad
QC 20100525 QC 20110923Tilgjengelig fra: 2010-08-10 Laget: 2010-08-10 Sist oppdatert: 2017-12-12bibliografisk kontrollert

Open Access i DiVA

Fulltekst mangler i DiVA

Andre lenker

Forlagets fulltekstScopus

Personposter BETA

Hedenmalm, Håkan

Søk i DiVA

Av forfatter/redaktør
Hedenmalm, Håkan
Av organisasjonen
I samme tidsskrift
Journal des Mathématiques Pures et Appliquées

Søk utenfor DiVA

GoogleGoogle Scholar

doi
urn-nbn

Altmetric

doi
urn-nbn
Totalt: 26 treff
RefereraExporteraLink to record
Permanent link

Direct link
Referera
Referensformat
  • apa
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Annet format
Fler format
Språk
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Annet språk
Fler språk
Utmatningsformat
  • html
  • text
  • asciidoc
  • rtf